| Model Number |
IPN050511 |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
It is reported that "the retention balloon on several balloons have not deflated.Clinician resorted to introducing mineral oil to enable removal when cutting the shaft also failed".Additional information received states that this situation also occurred during a "bcg procedure in the clinic" where the catheter is only in place for 10 minutes.Further information states "all devices were separate events.The patients were fine after removal as the majority of cases we were able to deflate the balloon with mineral oil or cutting off the valve or making slits in the catheter.The two patients that had the catheter removed with the balloon partially inflated did not experience any complications.No devices were reinserted.No patient required re-catheterization.".
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not available for return; however, the customer provided a photo for evaluation.The photo was reviewed and it was observed that the shaft was cut but the balloon was still inflated.A device history record review was performed and no relevant findings were identified.The manufacturing site reports: "non-deflation could be occurred due to several reasons such as it was being bent or kinked during the usage, improper fixation of syringe to the valve or excessive pressure applied during deflation process.Besides that, clamping with hard object, heavy encrustation of salt deposits and the use of inflating fluids such as non-sterile water or saline also may lead to such problem.Furthermore, the balloon with low fill volume than the recommended tends to have the problem.In a standard practice, an empty syringe without plunger is also recommended to be used to drain off the fluid by gravity and avoid creation of vacuum effect and ease deflation process.However, without returned sample, the actual phenomenon which could lead to non-deflation could not be determined and associate it with any of the above-mentioned root cause." other remarks: n/a.Corrected data: n/a.
Event or Problem Description